Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jul 22, 2008, 3:26 PM EDT for Jackson County, Laurel County, Rockcastle County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 22, 2008, 3:50 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Jackson County, KY, Laurel County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:35 PM EDT | TSTM WND DMG | Livingston, KY | LARGE SYCAMORE AND SEVERAL SMALLER TREES DOWN. ALSO POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 221926
TORJKL
KYC109-125-203-222000-
/O.NEW.KJKL.TO.W.0029.080722T1926Z-080722T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 400 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LUNER...OR
8 MILES SOUTHEAST OF MOUNT VERNON...MOVING EAST AT 26 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDARVILLE...
MCKEE...
DILLON...
OAKLEY...
ARDERY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3717 8431 3721 8435 3721 8436 3733 8439
3744 8399 3720 8395 3716 8430
TIME...MOT...LOC 1926Z 259DEG 23KT 3726 8426
$$
PELTON2 follow-up statements
000
WWUS53 KJKL 221935
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT TUE JUL 22 2008
KYC109-125-203-222000-
/O.CON.KJKL.TO.W.0029.000000T0000Z-080722T2000Z/
JACKSON KY-ROCKCASTLE KY-LAUREL KY-
335 PM EDT TUE JUL 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHERN
LAUREL...SOUTHEASTERN ROCKCASTLE AND SOUTHWESTERN JACKSON COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DILLON...OR 10
MILES SOUTHEAST OF MOUNT VERNON...MOVING EAST AT 26 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARE...
JEP HILL...ROBINET...HORSE LICK...LAMERO...MERSHONS...TEMPLER...
CRUISE...OAKLEY...VICTORY...DANGO...ARDERY...CARICO...EBERLE...
MIDDLEFORK...ATLANTA...PARROT...PEOPLES...GREENMOUNT...MCWHORTER...
DEESE...SHOP BRANCH...HURLEY...CORNELIUS...MOORES CREEK...DABOLT...
GREEN HILL...BOND AND MCKEE
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3721 8425 3724 8426 3730 8428 3734 8429
3744 8399 3720 8395 3719 8424
TIME...MOT...LOC 1935Z 259DEG 23KT 3727 8419
$$
GEOGERIAN000
WWUS53 KJKL 221950
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT TUE JUL 22 2008
KYC109-125-203-221957-
/O.CAN.KJKL.TO.W.0029.000000T0000Z-080722T2000Z/
JACKSON KY-ROCKCASTLE KY-LAUREL KY-
347 PM EDT TUE JUL 22 2008
...THE TORNADO WARNING FOR NORTHERN LAUREL...SOUTHEASTERN ROCKCASTLE
AND SOUTHWESTERN JACKSON COUNTIES IS CANCELLED...
HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN
LAUREL...SOUTHEASTERN ROCKCASTLE...AND SOUTHWESTERN JACKSON COUNTIES
UNTIL 4:15 PM EDT.
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL CONTINUE TO MOVE
EAST ACROSS THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3721 8425 3724 8426 3730 8428 3734 8429
3744 8399 3720 8395 3719 8424
TIME...MOT...LOC 1947Z 259DEG 23KT 3728 8410
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 22, 1:54 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 22, 1:54 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 154 PM EDT TUE JUL 22 2008 .SHORT TERM ...MESOSCALE UPDATE... REMNANTS...OUTFLOW BOUNDARY FROM CONVECTIVE COMPLEX OVER WESTERN KENTUCKY THIS MORNING IS PRODUCING SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL KY THIS AFTERNOON. MCVS APPARENT ON SAT LOOP AS WELL AS TWO CONVECTIVE OUTFLOW BOUNDARIES JUST WEST OF OUR CWA. AT PRESENT...ACTIVITY SEEMS ESPECIALLY CONCENTRATED IN THIS AREA. RUC ANALYSIS AND GOES SOUNDING DATA SUGGEST ACTIVITY WILL CONTINUE TO MOVE INTO EASTERN KENTUCKY AS CAPE INCREASES...TO AROUND 2000 J/KG ACROSS SOUTHERN PORTIONS OF OUR CWA THIS AFTERNOON. RTMA SFC ANALYSIS IS ALSO PICKING UP ON GOOD SFC CONVERGENCE IN THE VICINITY OF INTERSECTING OUTFLOW BOUNDARIES. ATTM EXPECT THE BULK OF ANY SEVERE WEATHER TO BE RESTRICTED TO AREAS SOUTH AND EAST OF EACH OUTFLOW BOUNDARY...OR GENERALLY ALONG AND EAST OF THE I75 CORRIDOR AND SOUTH OF THE MOUNTAIN PARKWAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ DECREASED SKY COVER SLIGHTLY ACROSS THE BOARD PER LATEST VISIBLE SATELLITE IMAGERY. INSPITE OF AN OVERCAST OF CIRROSTRATUS...THE OVERALL OPAQUE CLOUD COVER IS MUCH LESS THAN THE NUMBERS THAT WERE IN THE SKY COVER GRIDS PREVIOUSLY...SO APPROPRIATED ADJUSTMENTS WERE MADE. THE PRIMARY CHANGE HERE WAS DOWNGRADING A FEW OF THE ZONE BREAKUPS FROM MOSTLY CLOUDY TO PARTLY CLOUDY SKIES THROUGH MID AFTERNOON. ALSO DECREASED PRECIPITATION CHANCES QUITE A BIT THROUGH 18Z...AS THERE SIMPLY ISNT ANYTHING HAPPENING ACROSS EASTERN KENTUCKY RIGHT NOW CONVECTIVE LY SPEAKING. STILL ANTICIPATING SHOWERS AND STORMS TO FIRE LATER THIS AFTERNOON AND BECOME QUITE NUMEROUS ALONG A SLOWLY SOUTHWARD MOVING FRONTAL BOUNDARY...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE ALONG THE WAY. THE CIRROSTRATUS LAYER IS KEEPING TEMPERATURES FROM INCREASING VERY MUCH AT ALL SO FAR TODAY. THE 14 AND 15Z SURFACE OBSERVATIONS INDICATE THAT HOURLY TEMPS ARE RUNNING SEVERAL DEGREES COOLER THAN THE PREVIOUS FORECAST INDICATED. MADE ADJUSTMENTS HERE PER THE TEMP TRENDS OBSERVED SO FAR THIS MORNING. ALSO RECALCULATED TODAYS MAX TEMPS BASED ON THE CHANGES MADE TO DIURNAL TREND...WITH TODAYS HIGHS 4 TO 6 DEGREES COOLER ACROSS THE BOARD. CORRESPONDING ADJUSTMENTS WERE ALSO NECESSARY WITH THE WEATHER AND QPF FORECASTS...BASED ON THE DECREASED POPS DURING THE LATE MORNING TO EARLY AFTERNOON PERIOD. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ CONVECTION HAS DISSIPATED AS EXPECTED AS IT MOVED INTO THE MORE STABLE AIRMASS OVER EASTERN KENTUCKY. WILL REMOVE THE WATCH HEADLINE FROM THE ZONE FORECAST PRODUCT BUT WILL LEAVE EVERYTHING ELSE AS IS FOR NOW AS IT CONTINUES TO APPEAR LIKE THUNDERSTORM ACTIVITY WILL INCREASE ONCE AGAIN LATER THIS AFTERNOON. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ DEEP UPPER LEVEL TROUGH WILL BECOME ESTABLISHED OVER THE EASTERN GREAT LAKES BY THURSDAY. SURFACE COLD FRONT IS EXPECTED TO PROGRESS SOUTHEAST ACROSS THE AREA LATER TONIGHT WITH A COUPLE OF ROUNDS OF CONVECTION ANTICIPATED BEFORE IT PUSHES TO OUR SOUTH AND HIGH PRESSURE BUILDS INTO THE REGION LATE WEDNESDAY INTO THURSDAY. IT IS TOUCH TO GAGE WHAT WILL HAPPEN WITH THE INITIAL MCS ONGOING TO OUR NORTHWEST. THE AIRMASS OVER SOUTHEAST KENTUCKY IS ACTUALLY FAIRLY STABLE WITH LOWER SURFACE DEWPOINTS LEFT OVER AFTER THE CONVECTION EARLIER ON MONDAY. THE SYSTEM MAY ACTUALLY JUST DELIVER A GLANCING BLOW AS THE EASTERN END PROGRESSES ACROSS NORTHERN KENTUCKY/SOUTHERN OHIO AND THE WESTERN HALF DIVES SOUTH OR REDEVELOPS IN THE MORE UNSTABLE AIRMASS OVER THE WESTERN HALF OF THE STATE. THIS SCENARIO SEEMS TO BE SUPPORTED BY MCS MAINTENANCE PROBABILITIES BUT WE WILL JUST HAVE TO WATCH RADAR/SATELLITE TRENDS OVER THE NEXT HOUR OR TWO TO SEE HOW THIS SYSTEM HOLDS TOGETHER AS IT CONTINUES TOWARD THE AREA. WHATEVER HAPPENS WITH THE MCS EARLY THIS MORNING PRECIP WISE... THERE WILL LIKELY BE A LOT OF DEBRIS CLOUDINESS DURING THE MORNING HOURS BUT THIS SHOULD THIN AND SCATTER OUT ALLOWING FOR GOOD HEATING AND DESTABILIZATION DURING THE AFTERNOON HOURS... ESPECIALLY FOR SOUTHEAST KENTUCKY. ADDITIONAL MCS ACTIVITY SHOULD THEN DEVELOP ALONG THE FRONT AND PROGRESS SOUTHEAST INTO THE AREA LATE IN THE AFTERNOON INTO THE OVERNIGHT HOURS. THERE CONTINUES TO BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT THE DAY TODAY AND OVERNIGHT TONIGHT WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ANOTHER THING TO NOTE TODAY IS THE LARGE DIFFERENCES IN MOS GUIDANCE TEMPS WITH AN 8 DEGREE SPREAD BETWEEN THE MAV AND MET NUMBERS AT JKL AND LOZ. GFS SEEMS TO BE WARMING THE AREA TOO MUCH AT 850 MB POSSIBLY DUE TO CONVECTIVE FEEDBACK AND OVER DEVELOPMENT OF AN AREA OF LOW PRESSURE ON THE FRONT. NAM IS PROBABLY OVERDOING THE AMOUNT OF CLOUD COVER TODAY. OVERALL... EXPECT READINGS TO COME IN SIMILAR TO YESTERDAY OVER SOUTHEAST KENTUCKY BUT REMAIN SEVERAL DEGREES COOLER UP NORTH WHERE MORE CLOUDS ARE ANTICIPATED. WILL LINGER LOW CHANCE POPS ACROSS THE AREA ON WEDNESDAY AS THE FRONT SLOWLY WORKS INTO THE TENNESSEE VALLEY BUT SKIES SHOULD CLEAR WEDNESDAY NIGHT WITH SUNNY SKIES EXPECTED ON THURSDAY. A MUCH DRIER AIRMASS IS PROGGED TO FILTER IN BEHIND THE FRONT WITH SURFACE DEWPOINTS FALLING INTO THE 50S. THIS SHOULD ALLOW TEMPS TO FALL INTO THE UPPER 50S WEDNESDAY NIGHT IN OUR ORDINARILY COOLER VALLEY LOCATIONS AND KEEP CONDITIONS PLEASANT ON THURSDAY. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ GENERAL MODEL AGREEMENT CONTINUES WITH ADVERTISING NORTHWEST FLOW ALOFT ACROSS THE OHIO VALLEY AND NEW ENGLAND AS REINFORCING NORTHERN STREAM ENERGY ALLOWS FOR DEEPER CUTOFF LOWS TO DEVELOP ACROSS EASTERN CANADA. EASTERN KENTUCKY WILL BEGIN THE LONG TERM UNDER THE INFLUENCE OF HIGH PRESSURE. A SLOW MOVING COLD FRONT WILL THEN BRING DAILY CHANCES OF AFTERNOON AND EVENING ISOLATED TO SCATTERED CONVECTION TO THE AREA THROUGH THE REST OF THE WEEK AND INTO EARLY NEXT WEEK AS THE FRONT IS SLOW TO EXIT OFF TO THE SOUTHEAST. GIVEN THE NORTHWEST FLOW ALOFT...TEMPERATURES WILL RUN NEARLY SEASONAL FOR THIS TIME OF YEAR. THE HPC NUMBERS LOOKED REASONABLE ONCE AGAIN AND ONLY MADE A FEW TWEAKS TO THESE. && .AVIATION.../18Z TO 18Z/...UPDATED CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS HEADED FOR OUR SW COUNTIES AT TAF ISSUANCE TIME. HAVE TIMED THESE ACROSS KLOZ AND KSME AT MID AFTERNOON NEAR THE BEGINNING OF TAF VALID TIME. HAVE ONLY USED VCTS AT KJKL...WITH NORTHWARD DEVELOPMENT NOT TAKING PLACE SO FAR. AFTER THE CURRENT BATCH OF STORMS MOVES ACROSS OUR SOUTHERN COUNTIES THIS AFTERNOON...ADDITIONAL PRECIP THROUGH TONIGHT IS MUCH MORE QUESTIONABLE. ON WEDNESDAY...WILL LOOK FOR MORE DEVELOPMENT OF CONVECTION AS HEATING OCCURS AND A COLD FRONT MOVEST SOUTHEAST THROUGH THE AREA. ANY PRECIP SHOULD SWEEP SE OUT OF THE STATE WITH COLD FRONTAL PASSAGE IN THE AFTERNOON. OUTSIDE OF PRECIP...MAINLY VFR CONDITIONS ARE EXPECTED...WITH THE POSSIBLE EXCEPTION OF VALLEY FOG LATE TONIGHT INTO EARLY WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE/AR/RAY LONG TERM....GEOGERIAN AVIATION...HAL
Hazardous weather outlook, Jul 22, 5:45 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 545 AM EDT TUE JUL 22 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 545 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS A COLD FRONT WORKS SOUTHEAST ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY ACROSS EXTREME SOUTHEAST KENTUCKY. THUNDERSTORMS WILL ONCE AGAIN BECOME POSSIBLE FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE
In the hours before
Local storm report, Jul 22, 2:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG BURNSIDE 36.99N 84.60W
07/22/2008 PULASKI KY TRAINED SPOTTER
THERE WERE NUMEROUS LARGE TREE LIMBS BEING TORN OUT OF
TREES.
&&
BTERRIZZLocal storm report, Jul 22, 3:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST SOMERSET 37.08N 84.61W
07/22/2008 E0 MPH PULASKI KY COUNTY OFFICIAL
COUNTY EM ESTIMATED WIND GUST UP TO 70 MPH, STRONG ENOUGH
TO ROCK A LARGE COUNTY TRUCK.
&&
BTERRIZZLocal storm report, Jul 22, 3:01 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST SOMERSET 37.08N 84.61W
07/22/2008 E70.00 MPH PULASKI KY COUNTY OFFICIAL
COUNTY EM ESTIMATED WIND GUST UP TO 70 MPH, STRONG ENOUGH
TO ROCK A LARGE COUNTY TRUCK.
&&
BTERRIZZLocal storm report, Jul 22, 3:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL BURNSIDE 36.99N 84.60W
07/22/2008 E0.88 INCH PULASKI KY LAW ENFORCEMENT
PENNY TO NICKEL HAIL REPORTED IN BURNSIDE.
&&
BTERRIZZLocal storm report, Jul 22, 3:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 SE SOMERSET 37.04N 84.56W
07/22/2008 E1.00 INCH PULASKI KY TRAINED SPOTTER
QUARTER SIZE HAIL TO SOUTHEAST OF SOMERSET.
&&
BTERRIZZLocal storm report, Jul 22, 3:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SOMERSET 37.08N 84.61W
07/22/2008 PULASKI KY COUNTY OFFICIAL
NUMEROUS TREES ARE REPORTED DOWN COUNTY WIDE BY DISPATCH.
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:17 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 58 min |
| Jul 22, 2:21 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 54 min |
| Jul 22, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 36 min |
| Jul 22, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 51 min |
| Jul 22, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 35 min |
| Jul 22, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 43 min |
| Jul 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 45 min |
| Jul 22, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 28 min |
| Jul 22, 5:20 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 25 min |
| Jul 22, 5:35 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Pike | 40 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 34 min |
| Jul 22, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 25 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.